# SDR 2010FA0000439

- Difficulty date: April 30, 2010
- Submitted: April 30, 2010
- Operation: General aviation
- Aircraft: N421PD
- Make and model: Cessna 421B
- Aircraft serial: 421B0960
- Aircraft time: 6,119 hours
- Engine: Cont GTSIO520F
- System (JASC): 3233 · Landing Gear Actuator
- Part: Gearbox
- Part number: 0894000208940001
- Condition: Worn
- Location: Mlg
- Part time: 6,119 hours, 2,500 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF GEAR DID NOT FULLY RETRACT.  THE RED GEAR IN-TRANSIT LIGHT REMAINED ILLUMINATED.  EMERGENCY GEAR EXTENSION WAS PERFORMED AND GOT (3) GREEN INDICATION.  RETURNED TO AIRPORT AND PLACED ACFT ON JACKS.  RETRACT CHECK PERFORMED AND AFTER GEAR UNLOCKED AND STARTED TO RETRACT A GRINDING GEAR NOISE WAS HEARD.  THE REDUCTION UNIT WAS REMOVED AND FOUND THAT THE GEAR ON THE REDUCTION UNIT AND THE GEAR IT DRIVES IN THE GEARBOX WERE WORN SO THAT THERE WAS NOT ENOUGH TEETH ENGAGEMENT WHEN THE WEIGHT OF THE GEAR DURING RETRACT WAS APPLIED THE TEETH WOULD SLIP AND GRIND ON EACH OTHER.  APPEARED TO BE NORMAL WEAR.  GREASE WAS PRESENT ON GEARS.
